MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR
Model Number CDS0201
Medical Device Problem Codes Incomplete Coaptation (2507); Migration (4003)
Health Effect - Clinical Codes Dyspnea (1816); Mitral Regurgitation (1964)
Date of Event 12/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: date estimated.Exemption number e2019001.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to the reported event.Additionally, a review of the complaint history identified no similar incidents reported from this lot.All available information was investigated and the definitive cause for reported single leaflet device attachment/slda in this incident couldn¿t be determined.The worsening mitral regurgitation (mr) resulting in shortness of breath was cascading effect of slda.The reported patient effects of worsening mitral regurgitation (mr) as listed in the mitraclip system instructions for use, is a known possible complication associated with mitraclip procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
This is being filed to report recurrent mitral regurgitation, dyspnea, and single leaflet device attachment/slda.It was reported that this was a mitraclip procedure to treat mixed regurgitation (mr) with a grade of 4.On (b)(6) 2015, one clip was successfully deployed, reducing mr to 1.Then on an unknown date, the patient returned for a follow-up.The patient was experiencing shortness of breath.It was discovered that the clip became detached from the posterior leaflet but remained attached to the anterior leaflet (single leaflet device attachment/slda) increasing mr to severe.Additional treatment was not performed and the patient went home.The physician is planning a second mitraclip procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to the reported event.Additionally, a review of the complaint history identified no similar incidents reported from this lot.All available information was investigated and the definitive cause for reported migration in this incident couldn¿t be determined.The worsening mitral regurgitation (mr) resulting in shortness of breath was cascading effect of migration.The reported patient effects of worsening mr is listed in the mitraclip system instructions for use as a known possible complication associated with mitraclip procedures.The additional therapy/non-surgical treatment and hospitalization were result of case specific circumstances.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6-device code 4003 was added and device code 2507 was removed.
 
Event or Problem Description
This is being filed to report partial clip movement, and medical intervention.Subsequent to the combined filed report, the following additional information was received: on (b)(6) 2020, the patient returned with shortness of breath, and the mr grade was still 4.A revised imaging showed that the clip did not become detached from the posterior leaflet, but was mobile.Therefore, a a second clip was deployed to secure the clip and reduce mr.The patient is stable.One additional clip was implanted, reducing mr to 2.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9491100
Report Number2024168-2019-14706
Device Sequence Number13916791
Product Code NKM
UDI-Device Identifier08717648195914
UDI-Public08717648195914
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model NumberCDS0201
Device Catalogue NumberCDS0201
Device Lot Number50410U102
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age74 YR
Patient Weight55